MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- health effect- clinical code: 4581- "angle closure." h6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -13.00/2.5/140 (sphere/cylinder/axis) into the patient's right eye (od).The patient experienced an excessive vault and angle closure.Reportedly "during an introductory conversation, the surgeon informed me that he has a patient who will need an explant due to very high vault and angle closure".The lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5- the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -13.00/2.5/140 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The patient experienced an excessive vault, angle closure, elevated iop and blurred vision.On (b)(6) 2024 the lens was exchanged with the same model, shorter length.Status of the eye: "good postoperative appearance.Va is still blurred at her pow 1 appt".Additional information: "issue is possibly resolved.The pt hasn't has the lens in long enough for the doctor to determine if it has been a successful sx or not".The reporter indicated the cause of the event was the device.Cause details: "too big of lens recommended, when ordering (recommended 13.2 instead of 12.6)".H6- health effect- impact code (f): "4614" should be removed and "4629" should be added.H6- health effect- clinical code (e): "2137" and "1937" should be added.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19295885
Report Number2023826-2024-02123
Device Sequence Number18340897
Product Code QCB
UDI-Device Identifier00841542117029
UDI-Public00841542117029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/12/2024
Supplement Report FDA Received Date08/06/2024
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age24 YR
Patient SexFemale